Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 207, NWS Grand Forks, ND

August 28, 2016Kittson County, Roseau County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 28, 2016, 6:14 PM CDT for Kittson County, Roseau County, Minnesota. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2016, 6:14 PM CDT (23:14 UTC)
Expired
Aug 28, 2016, 6:46 PM CDT
In force
32 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Kittson County, MN, Roseau County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 146 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 6:25 PM CDTHAIL 13 Ne Halma, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 11.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2016-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2016-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

364 
WUUS53 KFGF 282314
SVRFGF
MNC069-135-290015-
/O.NEW.KFGF.SV.W.0207.160828T2314Z-160829T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
614 PM CDT SUN AUG 28 2016

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KITTSON COUNTY IN NORTHWESTERN MINNESOTA...
  WEST CENTRAL ROSEAU COUNTY IN NORTHWESTERN MINNESOTA...

* UNTIL 715 PM CDT

* AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HALMA...OR
  37 MILES WEST OF ROSEAU...MOVING NORTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE BRONSON AROUND 625 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4857 9635 4864 9667 4889 9665 4879 9605
TIME...MOT...LOC 2313Z 204DEG 11KT 4866 9654 

HAIL...1.00IN
WIND...<50MPH
 
$$

JR
1 follow-up statement
027 
WWUS53 KFGF 282346
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
646 PM CDT SUN AUG 28 2016

MNC069-135-282355-
/O.CAN.KFGF.SV.W.0207.000000T0000Z-160829T0015Z/
KITTSON MN-ROSEAU MN-
646 PM CDT SUN AUG 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KITTSON AND WEST
CENTRAL ROSEAU COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4857 9635 4864 9667 4889 9665 4879 9605
TIME...MOT...LOC 2344Z 204DEG 11KT 4875 9648 

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:15 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 28, 3:15 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
315 PM CDT SUN AUG 28 2016

.SHORT TERM...(This evening through Monday)
Issued at 315 PM CDT Sun Aug 28 2016

Convection chances and strength remain the headache for the
period.

Surface low pressure remains centered to our west with southerly
winds bringing plenty of warmth and low level moisture into
eastern North Dakota. Mixed layer CAPE as shown on the SPC meso
page is near 4000 J/kg and the cap is starting to break down.
There is a bit of a temp and moisture gradient over the southern
counties indicating a warm front, but with southerly winds
throughout not a lot of convergence along it. Deep layer bulk
shear is around 30 kts, but 0-3km helicity is high and the
effective significant tornado parameter is approaching 2 in the
southwestern counties. Not too much upper support though, and low
level convergence is better further west along the surface trough
axis. However, short range models have been trending more
aggressive on breaking out storms in the Red River Valley between
21 and 01Z. Supercells are possible and some very large hail and
some tornadoes will again be a threat.

Think that storms will move eastward into our MN counties as we
continue into the evening. Think that isolated cells will form a
convective complex as it moves east, and there should be some more
storms along the cold front as it starts to move into the
northwestern CWA later tonight. Kept highest POPs in the
northeastern CWA during the late evening and overnight.

Tomorrow, the cold front will push the rest of the way through the
forecast area, with high pressure building down behind it. Some
storms developing in our far southeastern counties will be
possible as it seems that the front will not clear out before peak
heating, but any convection should be short lived. Highs will be a
few degrees cooler than today but still in the upper 70s to mid
80s.

.LONG TERM...(Monday night through Sunday)
Issued at 315 PM CDT Sun Aug 28 2016

Monday night through Wednesday...The cold front will continue to
push south Monday night and with high pressure digging in behind
it conditions will become more quiet. Tuesday will remain under
high pressure with the upper ridge building up to our west. Highs
should be nearly seasonal during the mid week period. The pattern
will hold through Tuesday night and Wednesday although some of the
models are showing some precip developing with warm air advection,
mostly to our west. Included some low POPs in our far western tier
Wednesday but think the better chances for precip will be later in
the week.

Wednesday Night-Sunday...Upper level ridging will be in place over
the region through Friday with surface high pressure over the Great
Lakes region. This regime will initially result in seasonably mild
temps and a relatively dry air mass.  Moisture will begin to
increase towards the weekend ahead of an upper trough that will
eject northeastward from the Pacific Northwest, helping to break
down the ridge over the central US.  Chances for storms will likely
increase by next weekend as a frontal system crosses the region
within southwest flow aloft.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1248 PM CDT Sun Aug 28 2016

Stratus has finally cleared out of KBJI so all TAF sites are VFR.
This will continue for the afternoon and evening, although there
is always the possibility of lower ceilings and brief reductions
of visibility with thunderstorms. Think that convection will be
possible from the Red River eastward, so have VCTS mention at all
but KDVL. Storms will be most likely between about 22 to 04Z. Some
fog formation is not out of the question towards early morning as
storms move eastward, but so far just have some 3-5SM at some but
not all TAF sites. Winds will shift to the northwest late tonight
into tomorrow morning as a cold front comes through, but speeds
should be mostly below 15kts.

&&

.FGF Watches/Warnings/Advisories...
ND...None.
MN...None.
&&

SHORT TERM...JR
LONG TERM...JR/Makowski
AVIATION...JR
Hazardous weather outlook, Aug 28, 4:45 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
445 AM CDT SUN AUG 28 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-290945-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
445 AM CDT SUN AUG 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS MUCH OF THE
AREA...BASICALLY EAST OF DEVILS LAKE. IN ADDITION TO THE THREAT OF
LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO...THE THREAT
FOR HEAVY RAINFALL AND LOCALIZED FLOODING WILL EXIST AS WELL.
THE SEVERE RISK WILL EXIST IN RICHLAND...WILKIN...OTTER
TAIL....GRANT AND WADENA COUNTIES EARLY THIS MORNING.
HOWEVER...THE BETTER CHANCE WILL BE LATE THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY FROM BAUDETTE TO FERGUS
FALLS AND SOUTH...WITH A MARGINAL RISK FOR SEVERE THUNDERSTORMS IN
THE WADENA AND PARKERS PRAIRIE AREAS. THE NEXT CHANCE OF
THUNDERSTORMS WILL COME ON THURSDAY NIGHT AND CONTINUE INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

KNUTSVIG

In the hours before

Local storm report, Aug 28, 4:00 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
400 PM CDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             2 WSW PRAIRIE ROSE      46.81N 96.87W
08/27/2016  M0.75 INCH       CASS               ND   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL.

0110 PM     HAIL             WNW COLFAX              46.47N 96.87W
08/27/2016  M0.88 INCH       RICHLAND           ND   PUBLIC

            GUSTY WINDS AND HAIL UP TO NICKEL SIZE.

0110 PM     HAIL             WEST FARGO              46.87N 96.90W
08/27/2016  E0.88 INCH       CASS               ND   TRAINED SPOTTER

0113 PM     HAIL             WEST FARGO              46.87N 96.90W
08/27/2016  M1.25 INCH       CASS               ND   TRAINED SPOTTER

            MOSTLY NICKEL TO QUARTER SIZE HAIL...FEW TO HALF DOLLAR
            SIZE. WINDS ESTIMATED 40 MPH.

0114 PM     HAIL             FARGO                   46.88N 96.82W
08/27/2016  M1.00 INCH       CASS               ND   TRAINED SPOTTER

0119 PM     HAIL             FARGO                   46.88N 96.82W
08/27/2016  E0.75 INCH       CASS               ND   TRAINED SPOTTER

            DIME SIZE HAIL BEGINNING TO TURN THE GROUND WHITE.

0119 PM     HAIL             FARGO                   46.88N 96.82W
08/27/2016  E1.00 INCH       CASS               ND   BROADCAST MEDIA

            SLIGHTLY LARGER THAN QUARTER HAIL AT NDSU.

0120 PM     HAIL             FARGO                   46.88N 96.82W
08/27/2016  E0.88 INCH       CASS               ND   TRAINED SPOTTER

            MINOR STREET FLOODING WITH HAIL UP TO NICKEL SIZE.

0120 PM     HAIL             MOORHEAD                46.86N 96.76W
08/27/2016  M1.00 INCH       CLAY               MN   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL IN NORTH MOORHEAD.

0124 PM     HAIL             FARGO                   46.88N 96.82W
08/27/2016  M2.00 INCH       CASS               ND   PUBLIC

            PHOTO VIA SOCIAL MEDIA FROM NORTH FARGO. TIME ESTIMATED.

0155 PM     HAIL             3 ESE KENT              46.42N 96.63W
08/27/2016  E1.00 INCH       WILKIN             MN   BROADCAST MEDIA

            REPORT POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON
            RADAR.

0229 PM     HEAVY RAIN       1 N ADA                 47.31N 96.51W
08/27/2016  M3.18 INCH       NORMAN             MN   MESONET

            RAINFALL FROM NDAWN STATION 1N ADA TODAY SO FAR.

0253 PM     HAIL             8 N EVERDELL            46.38N 96.41W
08/27/2016  M1.00 INCH       WILKIN             MN   TRAINED SPOTTER

0257 PM     HAIL             8 N EVERDELL            46.38N 96.41W
08/27/2016  M1.75 INCH       WILKIN             MN   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

0305 PM     HAIL             8 N EVERDELL            46.38N 96.41W
08/27/2016  M1.75 INCH       WILKIN             MN   TRAINED SPOTTER

            HAIL UP TO GOLFBALL SIZE AT COUNTY ROAD 16 AND 270TH
            AVENUE. DRIFTS OF HAIL UP TO 1 FT ON EDGE OF ROAD WITH
            HAIL COVERING ROAD. CROP DAMAGE DUE TO HAIL.

0306 PM     HAIL             2 SW HONEYFORD          48.01N 97.50W
08/27/2016  E0.75 INCH       GRAND FORKS        ND   PUBLIC

            DIME SIZE HAIL JUST SOUTHWEST OF HONEYFORD.

0323 PM     HAIL             10 ESE CRYSTAL          48.54N 97.47W
08/27/2016  M1.00 INCH       PEMBINA            ND   LAW ENFORCEMENT

            PEA TO QUARTER SIZE HAIL ON HWY 81 AT PEMBINA/WALSH
            COUNTY LINE.

0337 PM     HAIL             10 ESE CRYSTAL          48.54N 97.47W
08/27/2016  E1.25 INCH       PEMBINA            ND   LAW ENFORCEMENT

            WALNUT SIZED HAIL REPORTED AT US 81 AT WALSH/PEMBINA
            COUNTY LINE.

0341 PM     HAIL             ARVILLA                 47.92N 97.49W
08/27/2016  E1.75 INCH       GRAND FORKS        ND   PUBLIC

            VIA SOCIAL MEDIA.

0341 PM     HAIL             ARVILLA                 47.92N 97.49W
08/27/2016  E2.50 INCH       GRAND FORKS        ND   PUBLIC

            RELAYED VIA SOCIAL MEDIA. SIZE ESTIMATED FROM PHOTO.

0350 PM     HAIL             GRAND FORKS AFB         47.96N 97.38W
08/27/2016  E0.75 INCH       GRAND FORKS        ND   PUBLIC

            PEA TO DIME SIZE HAIL VIA SOCIAL MEDIA.

0352 PM     HAIL             2 W NASH                48.47N 97.56W
08/27/2016  E1.00 INCH       WALSH              ND   PUBLIC

0412 PM     TORNADO          4 S ARVILLA             47.86N 97.49W
08/27/2016  F0               GRAND FORKS        ND   STORM CHASER

            TORNADO TOUCHDOWN FOR 1-2 MINUTES...TRACKED MAYBE A HALF
            MILE ACROSS AND OPEN FIELD UNTIL 414 PM CDT. PEAK WINDS
            ESTIMATED TO 70 MPH. MAXIMUM WITH TO 100 YARDS.

0418 PM     TORNADO          5 S ARVILLA             47.85N 97.48W
08/27/2016  F1               GRAND FORKS        ND   NWS STORM SURVEY

            A LARGE TORNADO TRACKED TO THE SOUTHEAST FOR ROUGHLY 4
            MILES TO AROUND 8 SSW OF EMERADO BY 432 PM. THIS TORNADO
            SNAPPED OR UPROOTED NUMEROUS TREES ALONG ITS PATH...IT
            DEMOLISHED A SMALL BARN AND SPREAD BARN AND RANCH DEBRIS
            OVER A BROAD AREA. PEAK WINDS ESTIMATED TO 110 MPH.
            MAXIMUM WIDTH TO 600 YARDS.

0429 PM     HAIL             GRAFTON                 48.42N 97.40W
08/27/2016  M1.00 INCH       WALSH              ND   LAW ENFORCEMENT

0430 PM     HAIL             5 S EMERADO             47.85N 97.36W
08/27/2016  E1.75 INCH       GRAND FORKS        ND   TRAINED SPOTTER

            LARGE HAIL FELL ACROSS SOUTHERN OAKVILLE AND CHESTER
            TOWNSHIPS.

0442 PM     HAIL             LAPORTE                 47.21N 94.76W
08/27/2016  E0.75 INCH       HUBBARD            MN   TRAINED SPOTTER

0456 PM     HAIL             1 NW FOXHOME            46.29N 96.32W
08/27/2016  M1.00 INCH       WILKIN             MN   CO-OP OBSERVER

0518 PM     HAIL             HOLMES                  47.72N 97.30W
08/27/2016  E2.50 INCH       GRAND FORKS        ND   PUBLIC

            VIA PHOTO ON SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.

0529 PM     HAIL             5 SE FERGUS FALLS       46.23N 95.99W
08/27/2016  E0.75 INCH       OTTER TAIL         MN   TRAINED SPOTTER

            DIME SIZE HAIL AND ESTIMATED 25 MPH WINDS.

0540 PM     HAIL             BUXTON                  47.60N 97.10W
08/27/2016  M1.50 INCH       TRAILL             ND   TRAINED SPOTTER

0601 PM     TSTM WND GST     2 N CUMMINGS            47.54N 97.08W
08/27/2016  M66.00 MPH       TRAILL             ND   MESONET

            MEASURED BY BUXTON RWIS STATION NEAR MM 114 ON I-29.

0602 PM     TORNADO          2 SSW CUMMINGS          47.49N 97.10W
08/27/2016  F3               TRAILL             ND   NWS STORM SURVEY

            A TORNADO TOUCHED DOWN AND TRACKED TO THE SOUTHEAST FOR
            NEARLY 3 MILES TO ABOUT 2.5 NNE OF HILLSBORO BY 610 PM
            CDT. THIS TORNADO DESTROYED A TWO CAR GARAGE AND SNAPPED
            OR UPROOTED NUMEROUS TREES NORTHWEST OF THE TAFT
            ELEVATOR. IT CROSSED I-29 NEAR TAFT AND TORE DOWN FILLED
            GRAIN BINS...ELEVATOR LEGS...AND TORE THE ROOFING OFF THE
            OFFICE. IT THEN TORE THE ROOF OFF AND CAVED IN WALLS OF A
            WELL BUILT HOME EAST OF THE ELEVATOR COMPLEX. PEAK WINDS
            ESTIMATED TO 140 MPH. MAXIMUM WIDTH TO 300 YARDS.

0727 PM     HAIL             1 SE PERLEY             47.17N 96.79W
08/27/2016  E1.50 INCH       NORMAN             MN   PUBLIC

0818 PM     HAIL             2 E AVERILL             46.97N 96.50W
08/27/2016  M1.50 INCH       CLAY               MN   NWS EMPLOYEE

            MEASURED HAIL WELL AFTER IT HAD FALLEN.

&&

GGUST
Local storm report, Aug 28, 4:45 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
445 PM CDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             2 WSW PRAIRIE ROSE      46.81N 96.87W
08/27/2016  M0.75 INCH       CASS               ND   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL.

0110 PM     HAIL             WNW COLFAX              46.47N 96.87W
08/27/2016  M0.88 INCH       RICHLAND           ND   PUBLIC

            GUSTY WINDS AND HAIL UP TO NICKEL SIZE.

0110 PM     HAIL             WEST FARGO              46.87N 96.90W
08/27/2016  E0.88 INCH       CASS               ND   TRAINED SPOTTER

0113 PM     HAIL             WEST FARGO              46.87N 96.90W
08/27/2016  M1.25 INCH       CASS               ND   TRAINED SPOTTER

            MOSTLY NICKEL TO QUARTER SIZE HAIL...FEW TO HALF DOLLAR
            SIZE. WINDS ESTIMATED 40 MPH.

0114 PM     HAIL             FARGO                   46.88N 96.82W
08/27/2016  M1.00 INCH       CASS               ND   TRAINED SPOTTER

0119 PM     HAIL             FARGO                   46.88N 96.82W
08/27/2016  E0.75 INCH       CASS               ND   TRAINED SPOTTER

            DIME SIZE HAIL BEGINNING TO TURN THE GROUND WHITE.

0119 PM     HAIL             FARGO                   46.88N 96.82W
08/27/2016  E1.00 INCH       CASS               ND   BROADCAST MEDIA

            SLIGHTLY LARGER THAN QUARTER HAIL AT NDSU.

0120 PM     HAIL             FARGO                   46.88N 96.82W
08/27/2016  E0.88 INCH       CASS               ND   TRAINED SPOTTER

            MINOR STREET FLOODING WITH HAIL UP TO NICKEL SIZE.

0120 PM     HAIL             MOORHEAD                46.86N 96.76W
08/27/2016  M1.00 INCH       CLAY               MN   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL IN NORTH MOORHEAD.

0124 PM     HAIL             FARGO                   46.88N 96.82W
08/27/2016  M2.00 INCH       CASS               ND   PUBLIC

            PHOTO VIA SOCIAL MEDIA FROM NORTH FARGO. TIME ESTIMATED.

0155 PM     HAIL             3 ESE KENT              46.42N 96.63W
08/27/2016  E1.00 INCH       WILKIN             MN   BROADCAST MEDIA

            REPORT POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON
            RADAR.

0229 PM     HEAVY RAIN       1 N ADA                 47.31N 96.51W
08/27/2016  M3.18 INCH       NORMAN             MN   MESONET

            RAINFALL FROM NDAWN STATION 1N ADA TODAY SO FAR.

0253 PM     HAIL             8 N EVERDELL            46.38N 96.41W
08/27/2016  M1.00 INCH       WILKIN             MN   TRAINED SPOTTER

0257 PM     HAIL             8 N EVERDELL            46.38N 96.41W
08/27/2016  M1.75 INCH       WILKIN             MN   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

0305 PM     HAIL             8 N EVERDELL            46.38N 96.41W
08/27/2016  M1.75 INCH       WILKIN             MN   TRAINED SPOTTER

            HAIL UP TO GOLFBALL SIZE AT COUNTY ROAD 16 AND 270TH
            AVENUE. DRIFTS OF HAIL UP TO 1 FT ON EDGE OF ROAD WITH
            HAIL COVERING ROAD. CROP DAMAGE DUE TO HAIL.

0306 PM     HAIL             2 SW HONEYFORD          48.01N 97.50W
08/27/2016  E0.75 INCH       GRAND FORKS        ND   PUBLIC

            DIME SIZE HAIL JUST SOUTHWEST OF HONEYFORD.

0323 PM     HAIL             10 ESE CRYSTAL          48.54N 97.47W
08/27/2016  M1.00 INCH       PEMBINA            ND   LAW ENFORCEMENT

            PEA TO QUARTER SIZE HAIL ON HWY 81 AT PEMBINA/WALSH
            COUNTY LINE.

0337 PM     HAIL             10 ESE CRYSTAL          48.54N 97.47W
08/27/2016  E1.25 INCH       PEMBINA            ND   LAW ENFORCEMENT

            WALNUT SIZED HAIL REPORTED AT US 81 AT WALSH/PEMBINA
            COUNTY LINE.

0341 PM     HAIL             ARVILLA                 47.92N 97.49W
08/27/2016  E2.50 INCH       GRAND FORKS        ND   PUBLIC

            RELAYED VIA SOCIAL MEDIA. SIZE ESTIMATED FROM PHOTO.

0341 PM     HAIL             ARVILLA                 47.92N 97.49W
08/27/2016  E1.75 INCH       GRAND FORKS        ND   PUBLIC

            VIA SOCIAL MEDIA.

0350 PM     HAIL             GRAND FORKS AFB         47.96N 97.38W
08/27/2016  E0.75 INCH       GRAND FORKS        ND   PUBLIC

            PEA TO DIME SIZE HAIL VIA SOCIAL MEDIA.

0352 PM     HAIL             2 W NASH                48.47N 97.56W
08/27/2016  E1.00 INCH       WALSH              ND   PUBLIC

0412 PM     TORNADO          4 S ARVILLA             47.86N 97.49W
08/27/2016  F0               GRAND FORKS        ND   STORM CHASER

            TORNADO TOUCHDOWN FOR 1-2 MINUTES...TRACKED MAYBE A HALF
            MILE ACROSS AND OPEN FIELD UNTIL 414 PM CDT. PEAK WINDS
            ESTIMATED TO 70 MPH. MAXIMUM WITH TO 100 YARDS.

0418 PM     TORNADO          5 S ARVILLA             47.85N 97.48W
08/27/2016  F1               GRAND FORKS        ND   NWS STORM SURVEY

            A LARGE TORNADO TRACKED TO THE SOUTHEAST FOR ROUGHLY 4
            MILES TO AROUND 8 SSW OF EMERADO BY 432 PM. THIS TORNADO
            SNAPPED OR UPROOTED NUMEROUS TREES ALONG ITS PATH...IT
            DEMOLISHED A SMALL BARN AND SPREAD BARN AND RANCH DEBRIS
            OVER A BROAD AREA. PEAK WINDS ESTIMATED TO 110 MPH.
            MAXIMUM WIDTH TO 600 YARDS.

0429 PM     HAIL             GRAFTON                 48.42N 97.40W
08/27/2016  M1.00 INCH       WALSH              ND   LAW ENFORCEMENT

0430 PM     HAIL             5 S EMERADO             47.85N 97.36W
08/27/2016  E1.75 INCH       GRAND FORKS        ND   TRAINED SPOTTER

            LARGE HAIL FELL ACROSS SOUTHERN OAKVILLE AND CHESTER
            TOWNSHIPS.

0442 PM     HAIL             LAPORTE                 47.21N 94.76W
08/27/2016  E0.75 INCH       HUBBARD            MN   TRAINED SPOTTER

0456 PM     HAIL             1 NW FOXHOME            46.29N 96.32W
08/27/2016  M1.00 INCH       WILKIN             MN   CO-OP OBSERVER

0518 PM     HAIL             HOLMES                  47.72N 97.30W
08/27/2016  E2.50 INCH       GRAND FORKS        ND   PUBLIC

            VIA PHOTO ON SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.

0529 PM     HAIL             5 SE FERGUS FALLS       46.23N 95.99W
08/27/2016  E0.75 INCH       OTTER TAIL         MN   TRAINED SPOTTER

            DIME SIZE HAIL AND ESTIMATED 25 MPH WINDS.

0540 PM     HAIL             BUXTON                  47.60N 97.10W
08/27/2016  M1.50 INCH       TRAILL             ND   TRAINED SPOTTER

0601 PM     TSTM WND GST     2 N CUMMINGS            47.54N 97.08W
08/27/2016  M66.00 MPH       TRAILL             ND   MESONET

            MEASURED BY BUXTON RWIS STATION NEAR MM 114 ON I-29.

0602 PM     TORNADO          2 SSW CUMMINGS          47.49N 97.10W
08/27/2016  F3               TRAILL             ND   NWS STORM SURVEY

            A TORNADO TOUCHED DOWN AND TRACKED TO THE SOUTHEAST FOR
            NEARLY 3 MILES TO ABOUT 2.5 NNE OF HILLSBORO BY 610 PM
            CDT. THIS TORNADO DESTROYED A TWO CAR GARAGE AND SNAPPED
            OR UPROOTED NUMEROUS TREES NORTHWEST OF THE TAFT
            ELEVATOR. IT CROSSED I-29 NEAR TAFT AND TORE DOWN FILLED
            GRAIN BINS...ELEVATOR LEGS...AND TORE THE ROOFING OFF THE
            OFFICE. IT THEN TORE THE ROOF OFF AND CAVED IN WALLS OF A
            WELL BUILT HOME EAST OF THE ELEVATOR COMPLEX. PEAK WINDS
            ESTIMATED TO 140 MPH. MAXIMUM WIDTH TO 300 YARDS.

0727 PM     HAIL             1 SE PERLEY             47.17N 96.79W
08/27/2016  E1.50 INCH       NORMAN             MN   PUBLIC

0818 PM     HAIL             2 E AVERILL             46.97N 96.50W
08/27/2016  M1.50 INCH       CLAY               MN   NWS EMPLOYEE

            MEASURED HAIL WELL AFTER IT HAD FALLEN.

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:26 PM CDTSevere Thunderstorm WarningFGFClay, Norman64 min
Aug 27, 8:28 PM CDTSevere Thunderstorm WarningFGFBecker, Clay62 min
Aug 28, 6:49 PM CDTSpecial Weather StatementFGFLake of the Woods, Roseau56 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.